MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 40MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH 5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 40MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 412.214S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 the doctor proceeded to remove all of the implants from the patient left proximal femur.Once there is access to the implants, doctor could not disengage the titanium 5.0mm locking screw (40mm) from the (fns) 1 hole titanium plate.After several attempts using multiple t25 screw drivers, the screw appeared to be stripped.He then proceeded to use easy out instruments from another vendor.After multiple attempts, he then proceeded to use 4mm diamond burrs to attempt to remove the screw head.He proceeded to remove the anti rotation screw from the bolt using a t25 screwdriver.He succeeded in removing both the antirotation screw (100mm) and the bolt with minimum resistance.After removing the two implants (bolt and anti rotation screw), he continued to attempt to remove the 1 hole plate and 5.0mm locking screw.He then attempted to using a large/wide elevator and slid it underneath the plate, and then used a mallet hit the back of the handle of the elevator to lift the plate and screw off of the bone (proximal femur).He was able to lift it off enough to attach heavy duty vice grips and attach a slap hammer and remove all of the implants.No further action was done and all implants were removed without harming the patient.Doctor then concluded the procedure performing a total hip arthroplasty with another vendor.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the duration of the delay was approximately 20 minutes.The removal/ revision surgery and other clinical findings were due to non-union.No laboratory tests were taken due to the clinical findings.

Brand Name
5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 40MM-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key20761782
Report Number8030965-2024-14320
Device Sequence Number18310632
Product Code KTT
UDI-Device Identifier10886982275417
UDI-Public(01)10886982275417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number412.214S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale